Alert archive / Missouri / Flash Flood Watches in 2009

Flash Flood Watch 6, NWS St. Louis, MO

May 13, 200921 counties in Missouri; 14 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at May 13, 2009, 3:04 PM CDT for 21 counties in Missouri; 14 counties in Illinois. It took effect at May 13, 2009, 6:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 13, 2009, 3:04 PM CDT (20:04 UTC)
In effect from
May 13, 2009, 6:00 PM CDT
Expired
May 14, 2009, 2:42 AM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 35 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 20 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 586 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
586 m²/s²
0-3 km storm-relative helicity
759 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at May 13, 12:23 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 13, 12:23 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1223 PM CDT WED MAY 13 2009

.DISCUSSION...
/441 AM CDT WED MAY 13 2009/

SYNOPSIS...

ELEVATED SHOWERS AND THUNDERSTORMS ERUPTING ACROSS THE CWA ALONG THE
NOSE OF THE MID-LEVEL LLJ PER VWP LSX AND SPC MESOSCALE ANALYSES.
LATEST RUC MODEL INDICATES UPWARDS OF 1500 J/KG MUCAPE AND STEEPER
MID-LEVEL LAPSE RATES ADVECTING EASTWARD ACROSS THE MID-MS VALLEY
REGION. WOULD EXPECT THIS ACTIVITY TO CONTINUE OVER THE NEXT COUPLE
OF HOURS WITH THE MAIN THREAT BEING HAIL AND LOCALLY HEAVY RAINFALL.
WILL NEED TO MONITOR THIS SITUATION AND HOW IT DEVELOPS...MORE
IMPORTANT THE POTENTIAL IMPACT TO THIS AFTERNOONS SEVERE WEATHER
EPISODE.  THERE HAVE BEEN ALREADY SEVERAL REPORTS OF HALF-INCH TO
QUARTER-SIZED HAIL WITH SEVERAL OF THE ELEVATED STORMS.

DISCUSSION...

HAVE MADE VERY FEW CHANGES TO THE GOING FORECAST OTHER THAN SIMPLY
MODIFYING THE POP GRIDS FOR POTENTIAL SEVERE WEATHER OUTCOME...WHICH
HAS BECOME TRICKY BASED ON PRESENT TRENDS.  MONITORED MESO-NAM AND
4KM WRF RUNS WITH REGARDS TO GOING FORECAST. MODELS IN AGREEMENT OF
H500 TROF TO INTENSIFY AND DIG THRU THE NORTHERN PLAINS.  SURFACE
LOW WILL DEEPEN ACROSS ND AND LIFT NORTHEASTWARD INTO WESTERN
ONTARIO WITH A TRAILING COLD FRONT THRU THE CENTRAL PLAINS THAT WILL
PUSH SOUTHEASTWARD THRU THE MID-MS VALLEY.

MESO-NAM/RUC INDICATE NOSE OF H85 LLJ AND GREATEST THETAE ADVECTION
WITH STEEP MID-LEVEL LAPSE RATES OF 6-8C/KM ACROSS THE MS-RIVER BASIN
AND EASTWARD RESULTING IN ONGOING CONVECTION THRU NORTHERN PORTIONS
OF THE CWA FOR THE INITIAL PORTION OF THE PERIOD. ELEVATED WARM
MIXED LAYER WILL OVERRIDE AND CAP SURFACE BOUNDARY LAYER YIELDING
MUCAPES ON THE ORDER OF 2000 J/KG. THERE ARE INDICATIONS OF
SUBSIDENCE BEHIND THE NOSE OF THE H85 LLJ IN CONCERT WITH A WEAK
H500 SW TRAVERSING EASTWARD ALONG THE ZONAL FLOW INTO UPPER-MS
VALLEY REGION.  H5-H7 OMEGA VALUES NEGATIVE THRU NORTHERN MO
REGION...AND THIS MAIN EXPLAIN THE LACK OF CONVECTIVE WEATHER THRU
CENTRAL IA AND WESTERN MO.

THE BIG QUESTION IS HOW ALL THIS ELEVATED CONVECTION WILL IMPACT THE
SEVERE WEATHER POTENTIAL FOR THE AFTERNOON.  NONE OF THE MODELS WERE
HANDLING THE CONVECTION ACROSS SOUTHERN OK...AND THEREBY
UNACCOUNTING FOR POTENTIAL CONVECTIVE DEBRIS.  BETWEEN THE DIFFERENT
WRF MODELS AND MESO-NAM THERE ARE MULTIPLE SOLUTIONS AND MULTIPLE
OUTCOMES LEAVING ONE TO SIMPLY PICK AND CHOOSE.  NEVERTHELESS THE
AVERAGE BETWEEN THE MESO-NAM/4KM WRF INDICATE PRESENT CONVECTION
ACROSS NE TO ROLL WITH THE ZONAL FLOW ALONG AND NORTH OF THE MO/IA
BORDER...THEREBY IMPACTING NORTHERN PORTIONS OF THE CWA.

INTO THE AFTERNOON...SURFACE BASED INSTABILITY BUILDS ACROSS THE
REGION WITH VALUES OF 2000-3000 J/KG AND CINH IS ILLUSTRATED TO
ERODE THRU THE 18Z-21Z TIMEFRAME. BUT AGAIN QUESTIONS RESOLVE AS TO
THE IMPLICATIONS OF SUGGESTIVE MCS/BOWING STRUCTURE ROLLING THRU THE
NORTHERN PORTION OF THE CWA AND HOW THIS MAY AID OR HAMPER
CONVECTION FOR THE AFTERNOON AND INTO THE EVENING HOURS AHEAD OF THE
SURFACE COLD FRONTAL FEATURE ENTERING NORTHWEST MO BY 21Z.  NOT TO
MENTION THE CONVECTIVE DEBRIS PRESENTLY OVER EASTERN PORTIONS OF OK
SPREADING ACROSS MO BY WAY OF THE MID TO UPPER LEVEL FLOW.

HAVE KEPT IN SEVERE WEATHER WORDING INTO THE FORECAST PER SPCDY1
OUTLOOK AND MODEL OUTCOMES AS IT SEEMS LIKELY THERE WILL BE SEVERE
WEATHER PRESENT ALONG THE COLD FRONT AS IT MOVES SOUTHEASTWARD
ACROSS THE CWA DURING THE AFTERNOON AND OVERNIGHT PERIOD.

IF THE ATMOSPHERIC SURFACE BOUNDARY LAYER IS ABLE TO DESTABILIZE
PRIOR TO THE ARRIVAL OF THE COLD FRONT...THEN THIS COULD BE A VERY
ACTIVE DAY FOR SEVERE WEATHER.  BEST CONVECTIVE DYNAMICS RESIDE OVER
NORTHERN PORTIONS OF THE CWA BY 21Z WITH 0-1/0-3 SRH CONFINED ALONG
AND EAST OF THE MS RIVER AND 0-6 KM BULK SHEAR WITH VALUES UPWARDS
OF 50 KTS THRU LOCATIONS NORTH OF THE I-70 CORRIDOR. WITH 0-1 KM
SHEAR AROUND 30 KTS AND 0-3 KM SHEAR VECTORS ORIENTED ORTHOGONAL TO
THE SURFACE COLD FRONT ON THE ORDER OF 40-45 KTS...STEEP MID LEVEL
LAPSE RATES WITH CAA IN THE UPPER LEVELS...AND AFOREMENTIONED
SBCAPE...THERE IS THE STRONG POTENTIAL FOR DISCRETE SUPERCELLS
CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES
ACROSS THE REGION. MODELED HODOGRAPHS ARE IMPRESSIVE WITH CLOCKWISE
TURNING IN THE LOW-LEVELS FOR LOCATIONS ALONG AND EAST OF THE MS
RIVER VALLEY.  NEVERTHELESS ALONG AND AHEAD OF THE COLD FRONT
PRESENT MODEL SOLUTIONS INDICATE A STRONG AND SIGNIFICANT SQUALL
LINE TO MOVE SOUTHEASTWARD ACROSS THE CWA WITH THE POTENTIAL FOR
EMBEDDED SUPERCELLS.  MAIN THREATS ANTICIPATED WITH THE POTENTIAL
SQUALL LINE ARE DAMAGING WINDS...LARGE HAIL...AND THE POTENTIAL FOR
ISOLATED TORNADOES.

BY LATE EVENING THE COLD FRONT WILL MOVE INTO CENTRAL PORTIONS OF MO
MOVING SOUTHEASTWARD ALONG AND AHEAD OF WHICH THERE ARE INDICATIONS
FROM MODEL SOLUTIONS OF A CONTINUING SQUALL LINE WITH BOWING SEGMENTS
POSSIBLE. DURING THIS TIME H500 TROF DIGS THRU THE UPPER MS VALLEY
REGION AND ACCELERATES THE COLD FRONT SOUTHEASTWARD INTO THE CWA.
ANY LEFT OVER INSTABILITY ALONG AND AHEAD OF THE FRONT WILL SURELY
BE LIFTED AND ANY DISCRETE ACTIVITY CONGLOMERATED INTO THE MAIN
SQUALL LINE ALONG THE COLD FRONTAL BOUNDARY.

STRONG SUBSIDENCE IS EVER-PRESENT BEHIND THE COLD FRONT WITH
SUBSTANTIAL DRY AIR AS HIGH PRESSURE BUILDS FROM BEHIND WITH
GREATEST INSTABILITY DYNAMICS SHUNTED SOUTHEASTWARD INTO THE
BOOTHEEL REGION BY 6Z.

FOR LATE THURSDAY AND INTO THE WEEKEND...FOLLOWED CLOSELY WITH THE
PREVIOUS FORECAST. MODEL SOLUTIONS INDICATE COLD FRONT WILL PUSH
WELL SOUTH OF THE CWA BY 00Z FRIDAY WITH HIGH PRESSURE BUILDING
ACROSS THE REGION.  HAVE CLEARED CLOUDS THRU NORTHERN PORTIONS OF
THE CWA WITH SIGNIFICANT DRYING OF THE ATMOSPHERIC COLUMN AND WEAK
UPPER LEVEL RIDGING...BUT KEPT PARTLY TO MOSTLY CLOUDY CONDITIONS
SOUTH OF THE I-70 CORRIDOR AS LOW- TO MID-LEVEL FLOW WILL BEGIN TO
REVERT BACK SOUTHERLY.

ECMWF/NAM IN FAIRLY GOOD AGREEMENT FOR ANOTHER H500 TROF TO
INTENSIFY AND DIG THRU THE NORTHERN PLAINS...LIFTING INTO WESTERN
ONTARIO. WARM FRONT WILL BEGIN TO LIFT INTO WESTERN MO FRIDAY
MORNING ALONG AND AHEAD OF WHICH PRECIPITATION SEEMINGLY DEVELOPS IN
CONCERT WITH THE NOSE OF THE H850 LLJ AND MODEST THETAE ADVECTION.
THERE ARE SUBTLE HINTS OF A POSSIBLE MCS TYPE SYSTEM ORIGINATING
OVER THE CENTRAL/SOUTHERN PLAINS AND LIFTING NORTHEASTWARD ALONG THE
MO/IA BORDER IN TANDEM WITH THE NOSE OF THE H850 LLJ AND THETAE
ADVECTION.  BY FRIDAY AFTERNOON ANOTHER COLD FRONT WILL SLIDE
SOUTHEASTWARD INTO THE REGION ALONG AND AHEAD OF WHICH ANOTHER
UNSTABLE REGIME IS PREVALENT.  SEVERE WEATHER SEEMS LIKELY BUT FOR
NOW WILL SKIP ON THE DETAILS...BUT HAVE INCREASED POPS INTO THE
LIKELY CATEGORY.

BEHIND THE COLD FRONT HIGH PRESSURE DEEPENS OUT OF THE PACIFIC
NORTHWEST.FOLLOWED CLOSELY WITH THE ECMWF WHICH INDICATES THE FRONT
WELL TO THE SOUTH OF THE CWA BY 00Z SUNDAY INTO PORTIONS OF WESTERN
TN.  HIGH PRESSURE FILTERS IN FOR THE SUN 12Z TIME FRAME WITH
1000-500 RH KEEPING CONDITIONS FAIRLY DRY.

SIPPRELL

&&

.AVIATION...
/1215 PM CDT WED MAY 13 2009/
FOR THE 18Z TAFS...

DETAILS OF THUNDERSTORM EVOLUTION ARE STILL NOT COMPLETELY CLEAR
CUT ATTM. WEST-EAST ORIENTED BOUNDARY FROM CENTRAL IL TO JUST
NORTH OF KSTL INTO NW MO SHOULD SLOWLY LIFT NORTH THIS AFTERNOON
AND FEEL THIS FEATURE WILL BE THE MAIN FOCUS FOR THUNDERSTORMS.
IT IS ALREADY GENERATING SOME THUNDERSTORMS FROM KSTL EASTWARD.
HOWEVER THE STRONGER ACTIVITY WILL LIKELY FORM ON THE WESTERN END
OF THIS BOUNDARY INVOF OF CENTRAL MO LATER THIS AFTERNOON AS THE
COLD FRONT ENCROACHES FROM THE NW. THIS ACTIVITY SHOULD GROW
UPSCALE BY EARLY EVENING INTO A SQUALL LINE AND MOVE SEWD THROUGH
THE EVENING HOURS WITH A PERIOD OF POTENTIALLY HIGH IMPACT WEATHER
AT ALL TAF SITES. COLD FROPA SHOULD BE ACCOMPANIED BY A 2-4H
WINDOW OF MVFR CIGS..WITH CONDITIONS THEN IMPROVING TO VFR.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 13, 4:54 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
454 AM CDT WED MAY 13 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
454 AM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT.

THERE IS THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES
ACROSS THE AREA. TORNADOES...VERY LARGE HAIL...WIND GUSTS IN
EXCESS OF 70 MPH AND LOCALLY HEAVY RAINFALL ARE ALL POSSIBLE.

GRADIENT WINDS OUT OF THE SOUTH OUTSIDE OF THUNDERSTORMS MAY GUST
TO 30 TO 35 MPH DURING THE DAY WEDNESDAY.

MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE
ILLINOIS RIVER...THE MERAMEC RIVER AT VALLEY PARK AND THE
MISSISSIPPI RIVER AT CHESTER. PLEASE SEE THE APPROPRIATE FLOOD
PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY NIGHT
INTO SATURDAY NIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS OF
NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS FOR FRIDAY AFTERNOON
INTO SATURDAY MORNING.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE
ILLINOIS RIVER...MERAMEC RIVER AND AT CHESTER ON THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR THIS AFTERNOON AND THROUGH THE
EVENING HOURS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

SIPPRELL

In the hours before

Special weather statement, May 13, 9:24 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 AM CDT WED MAY 13 2009

ILZ065-131515-
FAYETTE IL-
924 AM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FAYETTE COUNTY UNTIL 1015
AM CDT...

AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VAN BURENSBURG...OR 8 MILES WEST OF
VANDALIA...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VANDALIA...RAMSEY...
BROWNSTOWN...WRIGHTS CORNER...ST. ELMO...BINGHAM...SHAFTER...
HAGERSTOWN...BAYLE CITY...AVENA...LOOGOOTEE AND ST. JAMES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

GLASS
Special weather statement, May 13, 11:24 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 AM CDT WED MAY 13 2009

MOZ018-131715-
KNOX MO-
1124 AM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 1215 PM CDT...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LA PLATA...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HURDLAND...EDINA...
GREENSBURG...KNOX CITY...COLONY AND BARING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BYRD
Special weather statement, May 13, 1:24 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 PM CDT WED MAY 13 2009

ILZ060-065-131900-
FAYETTE IL-MONTGOMERY IL-
124 PM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 200 PM CDT...

AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COFFEEN...OR 6 MILES SOUTH OF HILLSBORO...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COFFEEN...VAN
BURENSBURG...IRVING...CHAPMAN...FILLMORE...BINGHAM AND BAYLE CITY.

BYRD
Special weather statement, May 13, 2:31 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
231 PM CDT WED MAY 13 2009

MOZ084-099-132000-
IRON MO-REYNOLDS MO-
231 PM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR IRON AND SOUTHEASTERN REYNOLDS
COUNTIES UNTIL 300 PM CDT...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF ELLINGTON...OR 10 MILES NORTHWEST
OF PIEDMONT...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANNAPOLIS...VULCAN...
DES ARC AND SABULA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:41 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis49 min
May 13, 3:44 AM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike46 min
May 13, 4:18 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike42 min
May 13, 2:44 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds34 min
May 13, 5:55 PM CDTTornado WarningLSXKnox65 min
May 13, 6:39 PM CDTTornado WarningLSXKnox, Lewis66 min
May 13, 9:13 AM CDTSevere Thunderstorm WarningLSXMontgomery47 min

Nearby

Flash Flood Watches in Missouri, 2009Flash Flood Watches in Illinois, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.